MAUDE Adverse Event Report: COOK INC ULTRAXX NEPHROSTOMY BALLOON; LJE CATHETER, NEPHROSTOMY

COOK INC ULTRAXX NEPHROSTOMY BALLOON; LJE CATHETER, NEPHROSTOMY
Model Number G46033
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Name and address- (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a percutaneous nephrolithotomy (pcnl), a ultraxx nephrostomy balloon was inflated with water to 15 atmospheres and leaked from the body of the balloon.The device did not make patient contact.A new same type device was used to complete the procedure.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures due to the occurrence.The patient did not experience any adverse effects due to the occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary: as reported, during a percutaneous nephrolithotomy (pcnl), a ultraxx nephrostomy balloon was inflated with water to 15 atmospheres and leaked from the body of the balloon.The device did not make patient contact.A new same-type device was used to complete the procedure.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures due to the occurrence.The patient did not experience any adverse effects due to the occurrence.Investigation - evaluation.Reviews of the complaint history, device history record, instructions for use, and quality control procedures and a visual inspection and functional test of the device were conducted during the investigation.The device was returned for investigation in the original packaging tray.Dried biomatter (blood) was noted to be present on the balloon.A 3ml and 6ml function test were conducted, and no leaks were discovered.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is provided with instructions for use which state the following regarding device preparation and inflation: ¿note: make all aspiration and injection maneuvers with the lock lever pushed left, i.E., unlocked.In this position, you can freely pull the piston back for aspiration, or push it forward for injection.To lock the piston in position, slide the lever right to the straight up position¿ 10.To inflate the balloon, engage the lock lever, turn the palm grip on the piston clockwise slowly until the desired inflation pressure is reached.Close the stopcock, (lock lever) on the inflation device to maintain pressure.¿ based on the available information, cook has concluded that a cause for this event could not be determined.The reported leaking of the device could not be confirmed during physical examination.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Correction: this report is being sent to indicate the complaint event is not reportable under fda 21 cfr part 803.Upon further investigation, this event is not reportable.This event does not meet the criteria for a serious injury.An mdr guidance for manufacturers issued in 1997 stated that once a malfunction has caused or contributed to a death or serious injury, a presumption that the malfunction is likely to cause or contribute to a death or serious injury has been established.This presumption will continue until either the malfunction has caused or contributed to no further deaths or serious injuries for two years, or the manufacturer can show through valid data that the likelihood of another death or serious injury as a result of the malfunction is remote.A detailed review of complaint history using a validated report revealed that there have been no deaths or serious injuries, per 21 cfr part 803.3, due to a ultraxx balloon catheter¿s balloon material being compromised (rupture/burst, pinhole, cut, etc.), from (b)(6) 2019 through (b)(6)2022.Therefore, cook will cease malfunction reporting for events where a ultraxx balloon catheter¿s balloon material was compromised (rupture/burst, pinhole, cut, etc.).The recurrence of a serious injury or death for the same malfunction will trigger the resumption of mandatory reporting, per 21 cfr part 803.50.As such, this event no longer meets the set criteria for a reportable event; no further reports regarding this event will be submitted.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
ULTRAXX NEPHROSTOMY BALLOON
Common Device Name
LJE CATHETER, NEPHROSTOMY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14192528
Report Number1820334-2022-00645
Device Sequence Number17245167
Product Code LJE
UDI-Device Identifier00827002460331
UDI-Public(01)00827002460331(17)240810(10)14144806
Combination Product (Y/N)N
PMA/510(K) Number
K024050
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2024
Device Model NumberG46033
Device Catalogue NumberUNB-6-15
Device Lot Number14144806
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/07/2022
Supplement Date Received by Manufacturer07/12/2022
08/10/2022
Initial Report FDA Received Date04/25/2022
Supplement Report FDA Received Date07/21/2022
08/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale